Alert archive / Texas / Freeze Warnings in 2012
Freeze Warning 5, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this freeze warning at Dec 11, 2012, 2:29 PM CST for 11 counties in Texas. It took effect at Dec 12, 2012, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2012, 2:29 PM CST (20:29 UTC)
- In effect from
- Dec 12, 2012, 12:00 AM CST
- Expired
- Dec 12, 2012, 9:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Refugio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 69 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2497 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
520 WWUS74 KCRP 112029 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 229 PM CST TUE DEC 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT OVER THE NORTHERN PORTIONS OF THE RIO GRANDE PLAINS...NORTHERN BRUSH COUNTRY AND THE VICTORIA CROSSROADS... .A COLD AIRMASS...CLEARING SKIES...AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO BELOW FREEZING LATE TONIGHT INTO EARLY WEDNESDAY MORNING. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED TO BE MAINLY NORTH OF A LINE EXTENDING FROM ENCINAL...TO SKIDMORE TO SEA DRIFT. A FEW LOCATIONS SOUTH OF THE LINE MAY BRIEFLY DROP TO AROUND FREEZING TOWARD SUNRISE. TXZ229>234-246-247-120500- /O.NEW.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 229 PM CST TUE DEC 11 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST WEDNESDAY. * TEMPERATURE...26 TO 32 DEGREES...RANGING FROM 6 TO 9 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TE
1 follow-up statement
269 WWUS74 KCRP 120431 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1031 PM CST TUE DEC 11 2012 ...FREEZING TEMPERATURES EXPECTED TONIGHT OVER SOUTH TEXAS EXCEPT FOR PORTIONS OF THE COASTAL BEND... .A COLD AIRMASS...CLEARING SKIES...AND LIGHT WIND WILL RESULT IN STRONG RADIATIONAL COOLING AND FALLING TEMPERATURES OVERNIGHT. EXPECT WIDESPREAD FREEZING TEMPERATURES MAINLY NORTH OF A LINE EXTENDING FROM LAREDO...TO BEN BOLT...TO MATHIS...TO REFUGIO...TO SEADRIFT. TXZ239>241-121245- /O.EXA.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/ WEBB-DUVAL-JIM WELLS- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE 1031 PM CST TUE DEC 11 2012 ...FREEZE WARNING IN EFFECT UNTIL 9 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT UNTIL 9 AM CST WEDNESDAY. * TEMPERATURE...30 TO 32 DEGREES...RANGING FROM 2 TO 4 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ229>234-246-247-121245- /O.CON.KCRP.FZ.W.0005.121212T0600Z-121212T1500Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...CALLIHAM...CROSS... LOMA ALTA...TILDEN...GEORGE WEST...THREE RIVERS...BEEVILLE... GOLIAD...VICTORIA...REFUGIO...WOODSBORO...PORT LAVACA 1031 PM CST TUE DEC 11 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * TEMPERATURE...26 TO 32 DEGREES...RANGING FROM 5 TO 7 HOURS. * IMPACTS...THESE CONDITIONS WILL DAMAGE OR KILL SENSITIVE PLANTS...VEGETATION AND CROPS...AND WILL BE DANGEROUS FOR OUTDOOR PETS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ 87
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this freeze warning went out at Dec 11, 10:44 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Dec 11, 10:44 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1044 AM CST TUE DEC 11 2012 .DISCUSSION...SEE AVIATION DISCUSSION BELOW FOR THE 18Z TAF'S. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED THROUGH THE TAF PERIOD. MID/UPPER LEVEL CLOUDS WILL MV ACROSS S TX TODAY THEN DISPERSE/MOVE FARTHER E AWAY FROM S TX BEGINNING LATE THIS AFTERNOON AND INTO TONIGHT. WINDS WILL GENERALLY BE LIGHT OUT OF THEN N TO NE...BECOMING MORE EASTERLY TOWARD THE END OF THE TAF PERIOD. && .PREV DISCUSSION... /ISSUED 859 AM CST TUE DEC 11 2012/ DISCUSSION...ONGOING MID/UPPER LEVEL CLOUDS CONT TO MOVE AND SPREAD ACROSS S TX...PER SATELLITE AND OBS. IN ADDITION...MODEL SOUNDINGS PROG A THIN LAYER OF MOISTURE TO CONTINUE THROUGH THE AFTERNOON IN THE MID/UPPER LEVELS. THEREFORE...HAVE INCREASED THE CLOUD COVER THROUGH THE AFTERNOON. ALTHOUGH I AM STILL EXPECTING BREAKS IN THE CLOUDS...THIS SHOULD LEAD TO SLIGHTLY COOLER HIGHS TODAY SO LOWERED TEMPS ABOUT A DEGREE OR TWO. WIND AND WEATHER FCST LOOK REASONABLE SO NO OTHER CHANGES ANTICIPATED AT THIS TIME. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... /ISSUED 526 AM CST TUE DEC 11 2012/ DISCUSSION...SEE AVIATION SECTION FOR 12Z TAFS. AVIATION...MID AND HIGH LEVEL CLOUDS ARE EXPECTED ACROSS THE AREA TODAY. LATEST SATELLITE IMAGE SHOWS A BAND OF CLOUDS AROUND 6 KFT OVER DEEP SOUTH TEXAS THAT COULD REACH LAREDO THIS MORNING BUT WILL KEEP FORECAST OF SCATTERED AT 6 KFT AT THIS POINT. VFR CONDITIONS WILL BE PREVALENT THROUGH THE PERIOD. PREV DISCUSSION... /ISSUED 354 AM CST TUE DEC 11 2012/ SHORT TERM (TODAY THROUGH WEDNESDAY)...WILL CONTINUE THE FREEZE WARNING FOR THE NORTHERN COUNTIES WITH THE FREEZING LINE POSSIBLY AS FAR SOUTH AS A COTULLA TO GEORGE WEST TO REFUGIO TO PORT LAVACA LINE. WINDS HAVE STAYED UP OVERNIGHT PRECLUDING IDEAL RADIATIONAL COOLING AND DRAINAGE OF COLD AIR. SPORADIC HIGH CLOUDS SHOULD CONTINUE ACROSS SOUTH TEXAS TODAY AS THE UPPER TROUGH AXIS FROM THE CENTRAL PLAINS TO NORTHWEST MEXICO SHIFTS TO THE SOUTHEAST. THE UPPER TROUGH AXIS WILL MOVE THROUGH THE AREA BY 12Z WEDNESDAY WITH MOSTLY CLEAR SKIES EXPECTED TOMORROW. THE SURFACE HIGH PRESSURE RIDGE WILL REMAIN FROM CENTRAL TEXAS DOWN TO SOUTH TEXAS THROUGH 12Z WEDNESDAY THEN TRANSLATE TO THE EAST. EXPECT WINDS WILL BE LIGHTER FOR TONIGHT AND WILL SHOW LOWS IN THE LOWER 30S FOR MOST OF THE AREA EXCEPT FOR WESTERN BRUSH COUNTRY AND ALONG THE COAST. WILL LEAVE FOR LATER SHIFT TO FINE TUNE POSSIBLE FREEZE WARNING TO BE REISSUED FOR TONIGHT. EXPECT THE HIGH TEMPERATURES TO BE AROUND 5 DEGREES WARMER ON WEDNESDAY. WINDS WILL REMAIN AT SCEC LEVELS FOR THE GULF WATERS TODAY AND FOR THE SOUTHERN BAYS EARLY THIS MORNING. LONG TERM (WEDNESDAY NIGHT THROUGH MONDAY)...FORECAST CONFIDENCE IN EXTENDED PERIOD IS HIGHEST DURING THE WEEK DAYS AND THEN DECREASES SIGNIFICANTLY OVER THE WEEKEND. SFC HIGH AND MID LEVEL RIDGING ALL PULL EAST AT START OF PERIOD WITH WAA DEVELOPING THURSDAY INTO FRIDAY DUE TO LEE SIDE CYCLOGENESIS ACROSS SE COLORADO. LOW LEVEL MOISTURE VALUES WILL INCREASE SIGNIFICANTLY WITH DEWPOINTS IN THE 60S LIKELY BY FRIDAY. WITH SIGNIFICANT MOISTURE ADVECTION OCCURRING PATCHY FOG WILL BE POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. PATCHY DRIZZLE AND STRATUS WILL ALSO BE POSSIBLE. GFS CONTINUES TO WANT TO PULL DEEPER MOISTURE UP FROM THE BAY OF CAMPECHE FRI INTO EARLY SATURDAY AND ALSO ADVECTS PACIFIC MOISTURE OVERHEAD IN THE MID/UPPER LEVELS. STILL THINK THAT GFS IS A LITTLE OVERDONE REGARDING AMOUNT OF MOISTURE DEPTHNESS /PROGD PWATS WOULD BE MORE THAN TWO STANDARD DEVIATIONS ABOVE NORMAL FOR THIS TIME OF YEAR/. EITHER WAY...WITH SOME HIGHER MOISTURE VALUES IN PLACE FRIDAY AN ISOLATED SHOWER WILL BE POSSIBLE DURING THE DAY ALONG THE SEABREEZE...AND IN THE LLVL FLOW AT NIGHT. TEMPS WILL ALSO MODERATE BACK TO ABOVE NORMAL VALUES BY THE END OF THE WEEK. FORECAST CONFIDENCE THEN DECREASES SIGNIFICANTLY FOR THE REMAINDER OF THE LONG TERM PERIOD. GFS/CMC/ECMWF ALL WANT TO BRING A COLD FRONT INTO THE AREA OVER THE WEEKEND...BUT DIFFER IN RESPECT TO TIMING AND STRENGTH. GFS/CMC WANT TO SWING THE FRONT THROUGH DURING THE DAY ON SATURDAY AND THEN STALL IT ACROSS DEEP S TX. ECMWF HAS MORE SIGNIFICANT PATTERN BLOCKING OVER HUDSON BAY AREA LATE WEEK THAN OTHER GUIDANCE /WHICH LEADS TO LESS PROGRESSION OF WX SYSTEMS/ AND INSTEAD BRINGS A SURFACE TROUGH/QUASIDRYLINE EAST OUT OF OLD MEX AND EVENTUALLY A WEAK FRONT THROUGH BY SUNDAY. GUIDANCE DIFFERENCES INCREASE EVEN FURTHER EARLY NEXT WEEK WITH GFS BRINGING AN EVEN STRONGER AND DRIER FRONT THROUGH EARLY NEXT WEEK WHILE ECMWF REDEVELOPS SOUTHERLY FLOW MON AND THEN STRONGER FRONT BY TUES. FOR NOW WILL SHOW A WIND SHIFT OVER THE WEEKEND AND ONLY A GRADUAL REDUCTION IN MOISTURE VALUES /DEWPOINT OUTPUTS BETWEEN GUIDANCE SUITES VARY BY OVER 40 DEGREES/. GIVEN CONTINUED SIGNIFICANT DISCREPANCIES...WENT CLOSE TO MEX GUIDANCE FOR TEMPS ON DAYS 6 THROUGH 8. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 58 35 65 46 69 / 10 0 0 0 10 VICTORIA 55 31 62 37 68 / 0 0 0 0 10 LAREDO 61 36 65 46 66 / 0 0 0 0 10 ALICE 58 33 65 42 68 / 0 0 0 0 10 ROCKPORT 57 37 63 49 68 / 10 0 0 0 10 COTULLA 57 31 64 40 64 / 0 0 0 0 10 KINGSVILLE 59 33 65 43 69 / 10 0 0 0 10 NAVY CORPUS 58 41 64 52 68 / 10 0 0 0 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...AVIATION
Hazardous weather outlook, Dec 11, 4:55 AM CST, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 455 AM CST TUE DEC 11 2012 TXZ229>234-239>247-112200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 455 AM CST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS EARLY THIS MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FREEZING TEMPERATURES WILL BE POSSIBLE ACROSS THE NORTHERN BRUSH COUNTRY AND VICTORIA CROSSROADS EARLY IN THE MORNING ON WEDNESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-112200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 455 AM CST TUE DEC 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. TMT/RH
In the hours before
Special weather statement, Dec 11, 2:29 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 229 PM CST TUE DEC 11 2012 TXZ239>244-120500- WEBB-DUVAL-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...LAREDO...FREER...BENAVIDES... SAN DIEGO...ALICE...ORANGE GROVE...KINGSVILLE...CORPUS CHRISTI... PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS 229 PM CST TUE DEC 11 2012 ...COLD TEMPERATURES EXPECTED AGAIN LATE TONIGHT INTO EARLY WEDNESDAY MORNING... A COLD AIRMASS...CLEARING SKIES...AND LIGHT WINDS MAY RESULT IN TEMPERATURES BRIEFLY FALLING TO AROUND FREEZING EARLY WEDNESDAY MORNING ACROSS THE SOUTHERN RIO GRANDE PLAINS...SOUTHERN BRUSH COUNTRY AND SOUTHERN COASTAL BEND. GENERALLY SOUTH OF A LINE EXTENDING FROM LAS TIENDAS TO FREER TO MATHIS TO PORTLAND. COLDER TEMPERATURES BELOW FREEZING ARE EXPECTED NORTH OF THIS LINE. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR YOUR PREFERRED MEDIA OUTLET FOR THE LATEST INFORMATION CONCERNING THIS DEVELOPING WEATHER EVENT. TE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.